Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: George E. Andrews, Richard Askey and Ranjan Roy
Title: Special functions
Additional book information: Encyclopedia of Mathematics and Its Applications, The University Press, Cambridge, 1999, xvi + 664 pp., ISBN 0-521-62321-9, $69.95, hardcover

References [Enhancements On Off] (What's this?)

  • [and] Andrews, George E., The theory of partitions, Encyclopedia of Mathematics and its Applications, Vol. 2, Addison-Wesley Publishing Co., Reading, MA (1976). MR 58:27738
  • [apo] Apostol, Tom M., Introduction to analytic number theory, Undergraduate Texts in Mathematics, Springer-Verlag, New York (1976). MR 55:7892
  • [bai] Bailey, W. N., Generalized hypergeometric series, Cambridge University Press, Cambridge (1935). MR 32:2625
  • [bor] Borwein, Jonathan M., and Borwein, Peter B., Pi and the AGM, A study in analytic number theory and computational complexity, Canadian Mathematical Society Series of Monographs and Advanced Texts, John Wiley & Sons, Inc., New York (1987).
  • [die] Dieudonné, Jean, Special functions and linear representations of Lie groups, CBMS Regional Conference Series in Mathematics # 42, American Mathematical Society, Providence, R.I. (1980). MR 81b:22002
  • [dra] Drazin, P. G. and Johnson, R. S., Solitons: an introduction, Cambridge Texts in Applied Mathematics, Cambridge University Press, Cambridge (1989). MR 90j:35166
  • [erd] Erdelyi, A., et al., Higher transcendental functions, McGraw-Hill, New York (1953). MR 15:419i
  • [gas] Gasper, George, and Rahman, Mizan, Basic hypergeometric series, with a foreword by Richard Askey, Encyclopedia of Mathematics and its Applications, 35, Cambridge University Press, Cambridge (1990). MR 91df:33034
  • [goh] Goh, W.M.Y., and Wimp, J., The zero distribution of the Tricomi-Carlitz polynomials, Computers Math. Appl. 33, 119-127 (1997). MR 99e:33006
  • [leb] Lebedev, N.N., Special functions and their applications, tr. by Richard A. Silverman, Prentice-Hall, NJ (1965). MR 30:4988
  • [pet] Petkovsek, Marko, Wilf, Herbert S., and Zeilberger, Doron, ``A=B'', with a foreword by Donald E. Knuth, A K Peters, Ltd., Wellesley, MA (1996). MR 97j:05001
  • [red] Redmond, Don, Number theory, an introduction, Marcel Dekker, Inc., New York (1996). MR 97e:11001
  • [sha] Shapiro, H. N., A micronote on a functional equation, Amer. Math. Monthly 80, 1041 (1973). MR 48:4560
  • [sla] Slater, Lucy Joan, Generalized hypergeometric functions, Cambridge University Press, Cambridge (1966). MR 34:1570
  • [van] Van Assche, Walter, Asymptotics for orthogonal polynomials, Lecture Notes in Mathematics, 1265, Springer-Verlag, New York (1987). MR 88i:42035

Review Information:

Reviewer: Jet Wimp
Affiliation: Drexel University
Journal: Bull. Amer. Math. Soc. 37 (2000), 499-510
MSC (2000): Primary 33Cxx, 33Dxx, 33Exx
Published electronically: June 27, 2000
Review copyright: © Copyright 2000 American Mathematical Society
American Mathematical Society